MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF THREE HOLE SHELL 54MM; PRSTHSS,HIP,SMCNSTRND,UNCMNTD,MTALPLYMR,PROS

SMITH & NEPHEW, INC. REF THREE HOLE SHELL 54MM; PRSTHSS,HIP,SMCNSTRND,UNCMNTD,MTALPLYMR,PROS
Catalog Number OR71336454
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/30/2018
Type of Reportable Event Serious Injury
Event or Problem Description
A delay greater than 2 hours was reported due to connection problems between implants.To correct this situation, the surgeon decided to implant a back up device instead.
 
Event or Problem Description
A delay of 90 minutes was reported due to connection problems between implants.To correct this situation, the surgeon decided to implant a back up device instead.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.No destructive test performed on this retrieved component.Visual inspection of returned reflection size 54 shell did not reveal any physical damage.The size of 54mm verified and visual verification of the markings indicated the correct part number and size.There are no indications of any deviations in material or manufacturing process.A review of manufacturing records did not reveal any deviations that could have contributed to the reported issue.A review of complaint history revealed that we have not had any previous complaints for the listed batch.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.If additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
REF THREE HOLE SHELL 54MM
Common Device Name
PRSTHSS,HIP,SMCNSTRND,UNCMNTD,MTALPLYMR,PROS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7244263
Report Number1020279-2018-00124
Device Sequence Number19126122
Product Code MBL
UDI-Device Identifier03596010454362
UDI-Public03596010454362
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K960094
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberOR71336454
Initial Date Received by Manufacturer 01/30/2018
Supplement Date Received by Manufacturer01/30/2018
01/30/2018
Initial Report FDA Received Date02/06/2018
Supplement Report FDA Received Date02/07/2018
05/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age54 YR
Patient Weight70